Alert archive / New Mexico / High Wind Watches in 2005
High Wind Watch 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Sep 27, 2005, 2:15 PM MDT for Eddy County, New Mexico. It took effect at Sep 29, 2005, 12:00 AM MDT. It was in force for 95 days.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2005, 2:15 PM MDT (20:15 UTC)
- In effect from
- Sep 29, 2005, 12:00 AM MDT
- Expired
- Jan 1, 2006, 5:00 PM MST
- In force
- 95 days
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 272015 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 315 PM CDT TUE SEP 27 2005 ...STRONG WINDS EXPECTED IN THE GUADALUPE MOUNTAINS WEDNESDAY NIGHT AND THURSDAY MORNING... .A STRONG COLD FRONT USHERING IN MUCH COOLER AIR WILL MOVE INTO THE GUADALUPE MOUNTAINS WEDNESDAY NIGHT AND THURSDAY MORNING. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH WITH GUSTS OVER 60 MPH POSSIBLE. NMZ027-TXZ258-280415- /X.NEW.KMAF.HW.A.0001.050929T0600Z-050929T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 215 PM MDT TUE SEP 27 2005 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT TO THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT TO THURSDAY MORNING. NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH WITH GUSTS NEAR 60 MPH POSSIBLE...ESPECIALLY THROUGH GUADALUPE PASS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
7 follow-up statements
000 WWUS74 KMAF 280848 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 348 AM CDT WED SEP 28 2005 ...STRONG WINDS EXPECTED ACROSS THE GUADALUPE...DELAWARE...AND DAVIS MOUNTAINS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING... .A STRONG COLD FRONT WILL MOVE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT. ACROSS THE DAVIS... DELAWARE...AND GUADALUPE MOUNTAINS...NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH AROUND MIDNIGHT WITH GUSTS NEAR HURRICANE FORCE POSSIBLE THROUGH GUADALUPE PASS EARLY THURSDAY MORNING. THESE STRONG WINDS WILL DIMINISH AFTER DAYBREAK THURSDAY. TXZ057-074-282000- /X.EXA.KMAF.HW.A.0001.050929T0600Z-050929T1500Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE 348 AM CDT WED SEP 28 2005 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT TO THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH. NORTHEAST WINDS WILL INCREASE TO 40 TO 50 MPH OVER THE DAVIS AND DELAWARE MOUNTAINS AFTER MIDNIGHT TONIGHT. THESE WINDS WILL DIMINISH AFTER DAYBREAK THURSDAY. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ NMZ027-TXZ258-282000- /X.CON.KMAF.HW.A.0001.050929T0600Z-050929T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 248 AM MDT WED SEP 28 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT TO THURSDAY MORNING... AFTER MIDNIGHT...NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH WITH GUSTS NEAR 70 MPH POSSIBLE...ESPECIALLY THROUGH GUADALUPE PASS. THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS...VANS...AND TRACTOR TRAILERS...ESPECIALLY THROUGH GUADALUPE PASS ON U.S. 62/180 EARLY THURSDAY MORNING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS74 KMAF 281955 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 255 PM CDT WED SEP 28 2005 ...STRONG WINDS EXPECTED ACROSS THE GUADALUPE...DELAWARE...AND DAVIS MOUNTAINS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING... .A STRONG COLD FRONT WILL MOVE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT. ACROSS THE DAVIS... DELAWARE...AND GUADALUPE MOUNTAINS...NORTHEAST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH AROUND MIDNIGHT WITH GUSTS NEAR 70 MPH POSSIBLE THROUGH GUADALUPE PASS EARLY THURSDAY MORNING. THESE STRONG WINDS WILL DIMINISH AFTER DAYBREAK THURSDAY. NMZ027-TXZ057-074-258-290800- /X.UPG.KMAF.HW.A.0001.050929T0600Z-050929T1500Z/ /X.NEW.KMAF.HW.W.0001.050929T0600Z-050929T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 255 PM CDT WED SEP 28 2005 /155 PM MDT WED SEP 28 2005/ ...HIGH WIND WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS WILL INCREASE TO 40 TO 50 MPH OVER THE DAVIS AND DELAWARE MOUNTAINS AFTER MIDNIGHT TONIGHT. THESE WINDS WILL DIMINISH AFTER DAYBREAK THURSDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KMAF 290227 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 927 PM CDT WED SEP 28 2005 ...STRONG WINDS ACROSS THE GUADALUPE...DELAWARE...AND DAVIS MOUNTAINS LATE WEDNESDAY NIGHT INTO THURSDAY MORNING... .A STRONG COLD FRONT WILL CONTINUE TO MOVE ACROSS THE REMAINDER OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT. THE TIGHTENING PRESSURE GRADIENT BEHIND THE FRONT WILL RESULT IN HIGH WINDS ACROSS THE DAVIS...DELAWARE...AND GUADALUPE MOUNTAINS OVERNIGHT. THESE STRONG WINDS ARE EXPECTED TO DIMINISH BY LATE THURSDAY MORNING. NMZ027-TXZ057-074-258-291030- /X.EXT.KMAF.HW.W.0001.050929T0227Z-050929T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 927 PM CDT WED SEP 28 2005 /827 PM MDT WED SEP 28 2005/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THURSDAY... NORTHEAST WINDS WILL INCREASE TO 40 TO 50 MPH...WITH A FEW GUSTS OVER 60 MPH ACROSS THE DAVIS...DELAWARE...AND GUADALUPE MOUNTAINS TONIGHT. THESE WINDS ARE EXPECTED TO DIMINISH LATE THURSDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KMAF 290913 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 356 AM CDT THU SEP 29 2005 ...VERY STRONG TO SEVERE WINDS THROUGH MOUNTAIN PASSES WILL CONTINUE THROUGH MID MORNING IN THE GUADALUPE...DELAWARE...AND DAVIS MOUNTAINS... .A STRONG COLD FRONT SWEPT SOUTH OF THE AREA OVERNIGHT. IN THE WAKE OF THIS FRONT...VERY STRONG NORTHEASTERLY WINDS HAVE DEVELOPED IN MANY MOUNTAIN PASSES. POTENTIALLY DAMAGING WIND GUSTS NEAR 60 MPH HAVE BEEN RECORDED THROUGH GUADALUPE PASS. THESE WINDS ARE EXPECTED TO CONTINUE IN THE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH 10 AM CDT /9 AM MDT/. NMZ027-TXZ057-074-258-291500- /X.CON.KMAF.HW.W.0001.000000T0000Z-050929T1500Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 356 AM CDT THU SEP 29 2005 /256 AM MDT THU SEP 29 2005/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... NORTHEAST WINDS WILL CONTINUE AT SUSTAINED SPEEDS BETWEEN 40 TO 50 MPH...WITH A FEW GUSTS OVER 60 MPH ACROSS THE DAVIS...DELAWARE... AND GUADALUPE MOUNTAINS THROUGH MID MORNING. THE MOST SEVERE WIND GUSTS WILL OCCUR IN MOUNTAIN PASSES. MOTORISTS...ESPECIALLY THOSE TRAVELING ALONG U.S. HIGHWAY 62/180 THROUGH GUADALUPE PASS...SHOULD PREPARE TO ENCOUNTER DAMAGING WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS74 KMAF 302138 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 338 PM CST FRI DEC 30 2005 ...HIGH WINDS TO IMPACT THE GUADALUPE MOUNTAINS ON SUNDAY... .WESTERLY MID LEVEL WINDS WILL INCREASE ACROSS THE GUADALUPE MOUNTAINS SUNDAY AS AN UPPER LEVEL STORM SYSTEM MOVES THROUGH THE SOUTHERN ROCKIES. STRONG WINDS WILL AFFECT THE GUADALUPE MOUNTAINS BEGINNING SUNDAY MORNING AND CONTINUING THROUGH THE AFTERNOON HOURS. THE WINDS ARE EXPECTED TO DECREASE DURING THE EVENING AS THE STORM SYSTEM MOVES EAST OF THE AREA. NMZ027-TXZ258-311000- /O.NEW.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 238 PM MST FRI DEC 30 2005 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. WESTERLY WINDS OF 35 TO 50 MPH...WITH GUSTS NEAR 70 MPH CAN BE EXPECTED BEGINNING LATE SUNDAY MORNING AND CONTINUING THROUGH THE AFTERNOON. PERSONS PLANNING TRAVEL THROUGH GUADALUPE PASS ON SUNDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS74 KMAF 311051 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 451 AM CST SAT DEC 31 2005 ...HIGH WINDS TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS ON SUNDAY... .WESTERLY MID LEVEL WINDS WILL INCREASE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS SUNDAY AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS THE ROCKY MOUNTAINS. STRONG WINDS WILL AFFECT BOTH MOUNTAIN RANGES BEGINNING SUNDAY MORNING AND CONTINUING THROUGH THE AFTERNOON HOURS. IN THE DAVIS MOUNTAINS...THE STRONG WINDS WILL MAINLY AFFECT ELEVATIONS ABOVE 6000 FEET. THE WINDS ARE EXPECTED TO DECREASE DURING THE EVENING AS THE STORM SYSTEM MOVES EAST OF THE AREA. NMZ027-TXZ258-312100- /O.NEW.KMAF.HW.W.0014.051231T1600Z-060101T0000Z/ /O.CON.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 351 AM MST SAT DEC 31 2005 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM EARLY SUNDAY MORNING THROUGH SUNDAY AFTERNOON. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN BE EXPECTED BEGINNING LATE THIS MORNING AND CONTINUING THROUGH THE AFTERNOON. WEST TO SOUTHWEST WIND SPEEDS WILL INCREASE AGAIN EARLY SUNDAY MORNING...WITH WEST TO SOUTHWEST WINDS BETWEEN 45 AND 55 MPH...WITH GUSTS NEAR 70 MPH EXPECTED. THE WINDS SHOULD SLOWLY BEGIN TO DIMINISH LATE SUNDAY AFTERNOON. PERSONS PLANNING TRAVEL THROUGH GUADALUPE PASS ON SUNDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ074-312100- /O.EXA.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 451 AM CST SAT DEC 31 2005 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A HIGH WIND WATCH FOR ELEVATIONS ABOVE 6000 FEET...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN BE EXPECTED ACROSS ELEVATIONS ABOVE 6000 FEET BEGINNING EARLY SUNDAY MORNING AND CONTINUING THROUGH THE AFTERNOON. WINDS WILL BEGIN TO DECREASE BY EARLY SUNDAY EVENING. PERSONS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS ON SUNDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS74 KMAF 312037 CCA NPWMAF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 234 PM CST SAT DEC 31 2005 ...HIGH WINDS TO IMPACT THE GUADALUPE AND DAVIS MOUNTAINS ON SUNDAY... .WESTERLY MID LEVEL WINDS WILL INCREASE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS TONIGHT AND SUNDAY AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS THE ROCKY MOUNTAINS. STRONG WINDS WILL AFFECT THE GUADALUPE MOUNTAINS BEGINNING TONIGHT AND SPREAD INTO THE DAVIS MOUNTAINS SUNDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH THE DAY SUNDAY. IN THE DAVIS MOUNTAINS...THE STRONG WINDS WILL MAINLY AFFECT ELEVATIONS ABOVE 6000 FEET. THE WINDS ARE EXPECTED TO DECREASE DURING THE EVENING AS THE STORM SYSTEM MOVES EAST OF THE AREA. NMZ027-TXZ258-010500- /O.UPG.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/ /O.COR.KMAF.HW.W.0014.000000T0000Z-060102T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 134 PM MST SAT DEC 31 2005 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST SUNDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN BE EXPECTED TO CONTINUE THROUGH TONIGHT. ON SUNDAY... SOUTHWESTERLY WINDS OF 45 TO 55 MPH WITH GUST TO NEAR 75 MPH CAN BE EXPECTED. THE WINDS SHOULD SLOWLY BEGIN TO DIMINISH LATE SUNDAY AFTERNOON. PERSONS PLANNING TRAVEL THROUGH GUADALUPE PASS ON SUNDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES ON U.S. ROUTES 62 AND 180 MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ TXZ074-010500- /O.COR.KMAF.HW.A.0001.060101T1200Z-060102T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 234 PM CST SAT DEC 31 2005 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON. WESTERLY WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH CAN BE EXPECTED ACROSS ELEVATIONS ABOVE 6000 FEET BEGINNING SUNDAY MORNING AND CONTINUING THROUGH THE AFTERNOON. WINDS WILL BEGIN TO DECREASE BY EARLY SUNDAY EVENING. PERSONS PLANNING TRAVEL THROUGH THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS ON SUNDAY SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. THOSE DRIVING HIGH PROFILE OR LIGHT WEIGHT VEHICLES MAY WANT TO PLAN ON TAKING ALTERNATE ROUTES. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ 54/05
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Sep 27, 1:31 PM MDT, 44 minutes earlier.
Area forecast discussion, Sep 27, 1:31 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT TUE SEP 27 2005
.SHORT TERM...
NICE QUIET NIGHT ANTICIPATED WITH STABLE CONDITIONS AS HIGH PRESSURE AT
THE SURFACE AND ALOFT DOMINATE THE WEATHER. NORTHERN STREAM COLD FRONT
SHOULD STAY WELL NORTH OF REGION THROUGH TONIGHT. ONLY MINOR TWEAKS WERE
NEEDED MAINLY TO THE TEMPERATURE GRIDS.
.LONG TERM...
COLD FRONT EXPECTED TO MOVE INTO CWA EARLY WEDNESDAY EVENING...AND THROUGH
THE REMAINDER OF THE CWA OVERNIGHT. BOTH THE NAM AND THE GFS ARE
CONSISTENT IN THEIR TIMING OF THE MOVEMENT OF THE FRONT INTO THE CWA
BUT ARE MARKEDLY DIFFERENT IN THEIR RESOLUTION OF PRECIPITATION
CHANCES AND TEMPERATURES ACROSS THE AREA.
HAVE OPTED IN FAVOR OF THE GFS SOLUTION AS MOISTURE IS EXPECTED TO
BE SOMEWHAT SHALLOW. BETTER MOISTURE OFF TO THE EAST SUGGESTS THAT
THE GFS MAY HAVE A BETTER HANDLE ON AREAS OF BEST RAIN CHANCE. GFS
TIME SECTIONS FURTHER SUPPORT A DRIER SOLUTION WITH UPWARD VERTICAL
VELOCITIES ARRIVING WEDNESDAY EVENING PRIOR TO DEEPER MOISTURE BEING
IN PLACE OVER THE CWA.
UPSLOPE SURFACE FLOW ALONG THE MOUNTAINS SHOULD PROVIDE AT LEAST A
CHANCE FOR ISOLATED THUNDERSTORMS AS WELL LATE WEDNESDAY AND EARLY
THURSDAY. HOWEVER THE MAIN AFFECT OF THE FRONTAL PASSAGE WILL BE
THE POTENTIAL FOR HIGH WINDS THROUGH THE GUADALUPE MOUNTAINS.
BECAUSE OF THIS WE HAVE OPTED TO ISSUE A HIGH WIND WATCH BEGINNING
EARLY THURSDAY MORNING AND CONTINUING THROUGH MID MORNING.
WITH THE PASSING OF THE FRONTAL BOUNDARY TEMPERATURES ARE EXPECTED
TO RETURN TO CLIMATOLOGICALLY NORMAL VALUES. WE/VE OPTED TOWARD A
GFS SOLUTION ON TEMPERATURES BASED ON LESS EXPECTED CLOUD COVER THAN
THE NAM SUGGESTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 66 97 61 77 / 0 10 10 10
CARLSBAD NM 63 97 60 81 / 0 0 10 10
DRYDEN TX 66 100 69 88 / 0 0 10 10
FORT STOCKTON TX 68 100 64 83 / 0 0 10 10
GUADALUPE PASS TX 62 93 56 81 / 0 0 10 10
HOBBS NM 63 96 57 81 / 0 10 10 10
MARFA TX 55 91 56 81 / 0 0 10 10
MIDLAND INTL AIRPORT TX 65 97 63 79 / 0 0 10 10
ODESSA TX 65 97 63 80 / 0 0 10 10
WINK TX 65 102 63 84 / 0 0 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 1 AM THURSDAY TO 10 AM THURSDAY FOR THE
FOLLOWING ZONES: AND GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WATCH FROM 1 AM THURSDAY TO 10 AM THURSDAY FOR THE
FOLLOWING ZONES: AND GUADALUPE MOUNTAINS.
&&
12/74Hazardous weather outlook, Sep 27, 1:19 PM MDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 219 PM CDT TUE SEP 27 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 219 PM CDT TUE SEP 27 2005 /119 PM MDT TUE SEP 27 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST TEXAS...SOUTHEAST NEW MEXICO AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NORTHEAST WINDS OF 40 TO 50 MPH...WITH GUSTS TO 60 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS WEDNESDAY NIGHT AND THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in New Mexico, 2005High Wind Watches in Texas, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.